Alert archive / Kentucky / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Nov 17, 2016, 1:28 PM EST for 19 counties in Kentucky. It took effect at Nov 18, 2016, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 1:28 PM EST (18:28 UTC)
- In effect from
- Nov 18, 2016, 12:00 PM EST
- Expired
- Nov 18, 2016, 7:09 PM EST
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS83 KJKL 171828 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 128 PM EST THU NOV 17 2016 ...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FRIDAY AFTERNOON... .THE APPROACH OF A COLD FRONT ON FRIDAY WILL BRING WITH IT AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR WILDFIRES. THE HIGHEST WIND SPEEDS FRIDAY WILL CORRESPOND WITH SOME OF THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST WINDS WILL OCCUR OVER THE BLUEGRASS AREA AND LOCATIONS GENERALLY WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO EXHIBIT ERRATIC BEHAVIOR FRIDAY AFTERNOON. HUMIDITY LEVELS WILL IMPROVE ON FRIDAY EVENING...REDUCING THE FIRE RISK. KYZ087-088-112-113-115-117-118-171930- /O.CAN.KJKL.FW.A.0002.161118T1700Z-161119T0100Z/ BELL-HARLAN-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER- 128 PM EST THU NOV 17 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058... 059...060... 068...069...079...080...083...084...085...086... 087...088...108... 111...112...113...114...115...116...117 AND 118... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE WEATHER WATCH. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR THESE LOCATIONS TO ADDRESS FIRE WEATHER CONCERNS FOR FRIDAY. PLEASE REFER TO THIS PRODUCT FOR ADDITIONAL INFORMATION. $$ KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 180230- /O.UPG.KJKL.FW.A.0002.161118T1700Z-161119T0100Z/ /O.NEW.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 128 PM EST THU NOV 17 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO BETWEEN 20 AND 25 MPH. * HUMIDITY...BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JMW
4 follow-up statements
309 WWUS83 KJKL 180227 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 927 PM EST THU NOV 17 2016 ...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FRIDAY AFTERNOON... .THE APPROACH OF A COLD FRONT ON FRIDAY WILL BRING WITH IT AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR WILDFIRES. THE HIGHEST WIND SPEEDS FRIDAY WILL CORRESPOND WITH SOME OF THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST WINDS WILL OCCUR OVER THE BLUEGRASS AREA AND LOCATIONS GENERALLY WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO EXHIBIT ERRATIC BEHAVIOR FRIDAY AFTERNOON. HUMIDITY LEVELS WILL IMPROVE ON FRIDAY EVENING...REDUCING THE FIRE RISK. KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 181100- /O.CON.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 927 PM EST THU NOV 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... * WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO BETWEEN 20 AND 25 MPH. * HUMIDITY...BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
892 WWUS83 KJKL 181014 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 514 AM EST FRI NOV 18 2016 ...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON... .THE APPROACH OF A COLD FRONT TODAY WILL BRING WITH IT AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR WILDFIRES. THE HIGHEST WIND SPEEDS THIS AFTERNOON WILL CORRESPOND WITH THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST WINDS WILL OCCUR OVER THE BLUEGRASS REGION AND LOCATIONS GENERALLY WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO EXHIBIT ERRATIC BEHAVIOR THIS AFTERNOON. HUMIDITY LEVELS WILL IMPROVE THIS EVENING...REDUCING THE FIRE RISK. KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 190100- /O.CON.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 514 AM EST FRI NOV 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068... 069...079...080...083...084...085...086...108...111...114 AND 116... * WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO BETWEEN 20 AND 25 MPH. * HUMIDITY...BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS. SMOKE WILL ALSO PRODUCE UNHEALTHY AIR QUALITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. MOTORISTS SHOULD TRAVEL WITH CAUTION NEAR SMOKE...WHILE PERSONS SUFFERING FROM BREATHING AILMENTS WILL WANT TO REMAIN INDOORS AND ENSURE THAT WINDOWS AND AIR INTAKE SYSTEMS ARE CLOSED. && $$
700 WWUS83 KJKL 181745 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1245 PM EST FRI NOV 18 2016 ...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND INTO THE EARLY EVENING... .THE APPROACH OF A COLD FRONT IS BRINGING WITH IT AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY CONDITIONS TO PRODUCE AN ELEVATED RISK FOR WILDFIRES. THE HIGHEST WIND SPEEDS WILL CORRESPOND WITH THE LOWEST HUMIDITY LEVELS OF THE DAY DURING THE MIDDLE OF THE AFTERNOON. THE STRONGEST WINDS WILL BE FOUND OVER THE BLUEGRASS REGION AND LOCATIONS GENERALLY WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO EXHIBIT ERRATIC BEHAVIOR THIS AFTERNOON. HUMIDITY LEVELS WILL IMPROVE THIS EVENING...REDUCING THE FIRE RISK. KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 190100- /O.CON.KJKL.FW.W.0005.000000T0000Z-161119T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 1245 PM EST FRI NOV 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058...059...060...068... 069... 079...080...083...084...085...086...108...111...114 AND 116... * WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO BETWEEN 20 AND 25 MPH. * HUMIDITY...BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY RESTRICTIONS AND POOR AIR QUALITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. MOTORISTS SHOULD TRAVEL WITH CAUTION NEAR SMOKE...WHILE PERSONS SUFFERING FROM BREATHING AILMENTS WILL WANT TO REMAIN INDOORS AND ENSURE THAT WINDOWS AND AIR INTAKE SYSTEMS ARE CLOSED. && $$ GREIF
633 WWUS83 KJKL 190009 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 709 PM EST FRI NOV 18 2016 ...RED FLAG WARNING IS CANCELLED... KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 190115- /O.CAN.KJKL.FW.W.0005.000000T0000Z-161119T0100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 709 PM EST FRI NOV 18 2016 ...RED FLAG WARNING IS CANCELLED FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058... 059...060...068... 069... 079...080...083...084...085...086... 108...111...114 AND 116... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DISSIPATED TO GENERALLY 5 MPH OR LESS THIS EVENING...AND RH VALUES CONTINUE TO INCREASE AS TEMPERATURES FALL AND A FLUX OF MOISTURE ENTERS THE REGION AHEAD OF AN APPROACHING COLD FRONT. SINCE BOTH WINDS AND RELATIVE HUMIDITY ARE BELOW RED FLAG WARNING CRITERIA...THE WARNING HAS BEEN CANCELLED. $$ JMW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Nov 17, 1:05 PM EST, 23 minutes earlier.
Area forecast discussion, Nov 17, 1:05 PM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 105 PM EST Thu Nov 17 2016 .UPDATE... Issued at 105 PM EST THU NOV 17 2016 Did a quick update to grids to fine tune temps and dewpoints based on the latest obs and trends. Also bumped up highs today another degree or so. These have been sent to the NDFD and web servers. UPDATE Issued at 1120 AM EST THU NOV 17 2016 15z sfc analysis shows high pressure over eastern parts of the state with a tightening pressure gradient approaching from the west associated with a well defined cold front. Skies are clear throughout the area with the winds currently light and variable. Temperatures have rebounded from the morning lows - split based on terrain and the inversion - to be in the upper 50s to lower 60s while dewpoints are generally in the low 40s. Visibility restrictions have mostly cleared out this morning - aside from places near the wildfires. Have updated the grids to reflect more of a mix down this afternoon to lower the dewpoints and speed up the winds. This has some implication on the fire weather forecast so those grids and the various forecast products have been updated, as well. Also, matched up the current obs and trends to the near term grids. These all have been sent to the NDFD and web servers. An updated set of zones and HWO have also been issued. UPDATE Issued at 536 AM EST THU NOV 17 2016 A few grid updates were needed this morning. The wind speed and gusts and humidity values in the forecast grids and fire weather grids for Friday did not quite quite match up with the forecast elements in the Fire Weather Watch. Therefore, those forecast elements were updated with more representative values. Wind speeds and gusts for Friday were increased and minimum humidity values were decreased slightly per recent trends. The Fire Weather Watch was also updated to reflect a slightly broader range of minimum humidity values for Friday afternoon and evening. All the updated products have already been issued. && .SHORT TERM...(Today through Friday) Issued at 300 AM EST THU NOV 17 2016 The large scale pattern across the CONUS will feature a large trough of low pressure moving slowly eastward across the central and northern plains, and a large sprawling ridge of high pressure moving slowly across the Gulf Coast. This ridge extends northward well into the Tennessee and Ohio valley regions and New England. This ridge will be our primary weather maker today through Friday. Mostly clear skies, light winds, and well above normal temperatures will be featured through Friday. High temperatures across eastern Kentucky should easily max out in the 70s both today and Friday. Tonight's lows are forecast to fall into the 40s. The continued dry conditions will lead to an increased risk of wildfires through the end of the week. Gusty winds on Friday will further contribute to the ongoing fire threat. Areas of smoke will linger across areas of eastern Kentucky through early this morning, particularly near ongoing fires. The smoke could be dense at times, leading to greatly reduced visibility and poor air quality. .LONG TERM...(Friday night through Wednesday) Issued at 358 AM EST THU NOV 17 2016 Southwest flow will be on the increase Friday evening downstream of the approaching upper trough and attendant cold front set to blast through eastern North America. Forcing for ascent will be plentiful along/ahead of the front in conjunction with ample energy aloft. However, deep layer moisture continues to look limited in longevity across eastern Kentucky with the bulk of the welcomed rain falling after midnight Friday night through early Saturday morning. Amounts look to range from generally one tenth to one quarter of an inch. Will continue to keep thunder out of the forecast given the lack of instability and expected rapid dynamic cooling. Stout cold air advection and gusty upslope flow will keep low clouds in place through much of the day Saturday, keeping temperatures in the low-mid 40s and thus making for a raw day. Given enough moisture remains in place by late Saturday, could see some light snow showers and flurries into Sunday morning. Model consensus continues to place any semblance of a closed upper level low near Lake Ontario Saturday evening, thus in all likelihood keeping any wrap-around/deformation snowfall north of eastern Kentucky. Nonetheless, a slim chance still exists for a few flakes to make it to the surface although continued warm ground temperatures will keep accumulations nil. Broad ridging will build east of the Great Plains for the second half of the weekend, bringing a return to dry conditions with temperatures slowly warming. Readings will still remain below normal with highs generally remaining in the 40s through Monday, while locales near the Tennessee border reach the low 50s. Overnight lows will be quite chilly as temperatures bottom out in the low-mid 20s Sunday, Monday, and quite possibly Tuesday mornings. Near normal temperatures currently look to be in place Tuesday and Wednesday, as renewed southwest flow brings another chance of rainfall for midweek with at least another brief cooldown in the cards. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1250 PM EST THU NOV 17 2016 VFR conditions will prevail throughout the forecast period for most of the area. Areas near ongoing forest fires could see local visibility reduced due to smoke late tonight and early Friday morning. Winds will be south at 5 to 10 kts for most places through the rest this afternoon dying off tonight and then picking up again from the south to southwest at 5 to 10 kts early but gusting up to 15 kts by early afternoon - mainly for the western parts of the area. && .FIRE WEATHER... Issued at 1145 AM EST THU NOV 17 2016 A ridge of high pressure will bring well above normal temperatures...clear skies...and dry conditions to eastern kentucky today and tomorrow. The continued dryness will lead to increased wildfire danger today and Friday. Smoke from ongoing fires could lead to greatly reduced visibility and poor air quality late tonight into early Friday morning. Increasing and rather gusty southerly and southwesterly winds will also add to the fire danger on Friday...as a cold front moves toward the area and afternoon minimum humidity values fall to between 20 and 25 percent. Western portions of the forecast area - mainly west of I-75 and over the Bluegrass will likely see the highest wind gusts on Friday. The expectation is that sunny conditions on Friday morning will foster deep mixing and a draw down of higher winds and drier air aloft. For that reason we continue the Fire Weather Watch for our southwestern 2/3rds of the area - though lighter winds anticipated in the east will likely keep them from meeting Red Flag criteria - although this is the location of most of the active fires. We will review the model data into the afternoon and assess the need for an upgrade to a warning/partial warning or just covering it with the HWO and an SPS. && .JKL WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for KYZ044-050>052-058>060-068-069-079-080-083>088-108-111>118. && UPDATE...GREIF SHORT TERM...AR LONG TERM...GUSEMAN AVIATION...GREIF FIRE WEATHER...GREIF
Hazardous weather outlook, Nov 17, 10:25 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1025 AM EST THU NOV 17 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-108-111>118-181830- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- WOLFE-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... CAMPTON...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG 1025 AM EST THU NOV 17 2016 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. VISIBILITY NEAR WILDFIRES MAY DROP TO NEAR ZERO IN DENSE SMOKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY AND GUSTY WINDS...AS WELL AS THE LACK OF RAINFALL THROUGH THE END OF THE WORK WEEK...WILL ALLOW FOR AN INCREASED THREAT OF WILDFIRES. AT THIS TIME...FIRE DANGER WILL BE AT ITS PEAK FROM FRIDAY INTO SATURDAY AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH THE AREA. VERY LOW RELATIVE HUMIDITY AND SOUTH TO SOUTHWEST WINDS GUSTING TO BETWEEN 20 AND 25 MPH WILL OCCUR ON FRIDAY. THE RELATIVE HUMIDITY WILL RECOVER BY SATURDAY...HOWEVER WEST WINDS WILL BECOME EVEN STRONGER...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE AT TIMES DURING THE DAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY MANAGEMENT OFFICIALS. KYZ104-106-107-109-110-119-120-181830- ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY... PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1025 AM EST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. VISIBILITY NEAR WILDFIRES MAY DROP TO NEAR ZERO IN DENSE SMOKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY AND GUSTY WINDS...AS WELL AS THE LACK OF RAINFALL THROUGH THE END OF THE WORK WEEK...WILL ALLOW FOR AN INCREASED THREAT OF WILDFIRES. AT THIS TIME...FIRE DANGER WILL BE AT ITS PEAK FROM FRIDAY INTO SATURDAY AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH THE AREA. VERY LOW RELATIVE HUMIDITY AND SOUTH TO SOUTHWEST WINDS GUSTING UP TO 20 MPH WILL OCCUR ON FRIDAY. THE RELATIVE HUMIDITY WILL RECOVER BY SATURDAY...HOWEVER WEST WINDS WILL BECOME EVEN STRONGER...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE AT TIMES DURING THE DAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY MANAGEMENT OFFICIALS. AR/GREIF
Nearby
Red Flag Warnings in Kentucky, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.